Wisconsin, 2005

Tornadoes and Damaging Wind in Wisconsin, June 10, 2005

June 10, 2005 · NWS GRB · 4 events in 2 counties and zones

).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Isolated thunderstorms produced 3 short-lived waterspouts on Lake Winnebago and a microburst that snapped several trees and caused a garage to collapse 4 miles east of Bellevue (Brown co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 3:15 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 10, 3:15 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT FRI JUN 10 2005

.SHORT TERM...TONIGHT AND SATURDAY. THUNDERSTORMS DEVELOPED IN
WESTERN/SOUTHWEST WISCONSIN LATE THIS MORNING/EARLY AFTERNOON AND
INTENSIFIED IN UNSTABLE AIR ACROSS THE FORECAST AREA. THESE STORMS
PRODUCED SOME SEVERE WEATHER AS THEY MOVED THROUGH CENTRAL AND NORTH-
CENTRAL WISCONSIN AND CONTINUED TO MOVE NORTHEAST LATE THIS AFTERNOON.
MORE STORMS DEVELOPED BEHIND THE MAIN LINE AND THERE WAS ALSO SOME
DEVELOPMENT IN EASTERN WI NEAR THE LAKE BREEZE FRONT. HAVE MENTIONED
HAIL AND STRONG/DAMAGING WINDS ACROSS THE ENTIRE FA TONIGHT WITH THE
STRONGER STORMS.

CONVECTIVE DEVELOPMENT ON SATURDAY WILL BE DEPENDENT ON AMOUNT OF
SUNSHINE. BY EVENING THE FA IS EXPECTED TO BE IN THE RIGHT ENTRANCE
REGION OF THE UPPER JET SO I LEFT A CHANCE OF THUNDERSTORMS ON SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. MAIN CONCERN IN THE
LONG TERM IS WHEN DRY WEATHER WILL RETURN. THE SOUTHERN PART OF A NEARLY
STATIONARY FRONT THAT WAS NORTH OF WISCONSIN THIS AFTERNOON WILL MOVE
INTO WI NEXT WEEK AS A COLD FRONT. AN OCCLUSION WILL DEVELOP AS A LOW
ENTERS THE STATE AND TRAVELS SOUTHEAST. CHANCE OF SHOWERS AND
THUNDERSTORMS REMAINS UNTIL THE SYSTEM FINALLY GETS FAR ENOUGH AWAY FROM
THE AREA ON THURSDAY.

ABREVIATED AFD DUE TO ONGOING STRONG TO SEVERE STORMS.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 10:45 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT FRI JUN 10 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...

WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SOME OF THE
STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS.
THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON
HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE
AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION
WOULD BE MID AFTERNOON INTO THE EVENING HOURS.

LMZ521-522-541>543-564-111200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT...

WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SOME OF THE
STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE
STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON
HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE
AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

TDH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 10, 3:19 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
419 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FUNNEL CLOUD     CHILTON                 44.03N 88.16W
06/10/2005                   CALUMET            WI   BROADCAST MEDIA

            FUNNEL CLOUD REPORTED NEAR CHILTON HIGH SCHOOL.

&&

EB
Local storm report, Jun 10, 3:44 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          1 W CLINTONVILLE        44.61N 88.77W
06/10/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TOUCHDOWN OBSERVED BY POLICE OFFICER AT INTERSECTION OF
            HIGHWAY C AND KNAACK ROAD. A SPOTTER SAID IT TOUCHED DOWN
            TWICE AND LATER ESTIMATED THAT THE PATH WAS ABOUT 0.1
            MILE LONG AND 20 YARDS WIDE.

&&

MG
Local storm report, Jun 10, 3:49 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     SHAWANO                 44.78N 88.59W
06/10/2005                   SHAWANO            WI   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE CITY.

&&

MG
Local storm report, Jun 10, 3:50 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 S FREMONT             44.25N 88.86W
06/10/2005                   WAUPACA            WI   PUBLIC

            2 12 TO 24 INCH DIAMETER TREES DOWN

&&

ECKBERG
Local storm report, Jun 10, 4:08 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     REDGRANITE              44.03N 89.09W
06/10/2005                   WAUSHARA           WI   LAW ENFORCEMENT

            CAMPER BLOWN OVER BY WIND.

&&

MG
Local storm report, Jun 10, 5:39 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
639 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     1 N MARSHFIELD          44.67N 90.16W
06/10/2005                   WOOD               WI   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN JUST NORTH OF MARSHFIELD

0137 PM     TSTM WND DMG     5 E STRATFORD           44.79N 89.98W
06/10/2005                   MARATHON           WI   LAW ENFORCEMENT

            TREES DOWN AT HIGHWAY 153 AND COUNTY HIGHWAY H.

0203 PM     TORNADO          4 W MOSINEE             44.78N 89.77W
06/10/2005                   MARATHON           WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND

0208 PM     TSTM WND GST     3 E MARATHON CITY       44.95N 89.78W
06/10/2005  60 MPH           MARATHON           WI   LAW ENFORCEMENT

0328 PM     TSTM WND DMG     PICKEREL                45.36N 88.91W
06/10/2005                   LANGLADE           WI   PUBLIC

            TREES DOWN IN PICKERAL. TREE FELL ON HOUSE.

0338 PM     TSTM WND DMG     2 W WITTENBERG          44.81N 89.19W
06/10/2005                   SHAWANO            WI   AMATEUR RADIO

            8-10 INCH TREES DOWN NEAR HIGHWAY 29 AND COUNTY LINE

0340 PM     TSTM WND DMG     WITTENBERG              44.81N 89.15W
06/10/2005                   SHAWANO            WI   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF WITTENBERG AND 1/2 INCH HAIL.

0350 PM     TSTM WND DMG     2 E WITTENBERG          44.81N 89.11W
06/10/2005                   SHAWANO            WI   AMATEUR RADIO

            8 INCH DIAMETER TREES DOWN

0352 PM     TSTM WND DMG     4 NW NEOPIT             45.02N 88.87W
06/10/2005                   MENOMINEE          WI   LAW ENFORCEMENT

            TREES DOWN.

0355 PM     TSTM WND DMG     2 E CRANDON             45.56N 88.86W
06/10/2005                   FOREST             WI   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES.

0400 PM     TSTM WND DMG     REDGRANITE              44.03N 89.09W
06/10/2005                   WAUSHARA           WI   LAW ENFORCEMENT

            CAMPER BLOWN OVER BY WIND.

0410 PM     TORNADO          1 W CLINTONVILLE        44.61N 88.77W
06/10/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TOUCHDOWN OBSERVED BY POLICE OFFICER AT INTERSECTION OF
            HIGHWAY C AND KNAACK ROAD. A SPOTTER SAID IT TOUCHED DOWN
            TWICE AND LATER ESTIMATED THAT THE PATH WAS ABOUT 0.1
            MILE LONG AND 20 YARDS WIDE.

0415 PM     FUNNEL CLOUD     CHILTON                 44.03N 88.16W
06/10/2005                   CALUMET            WI   BROADCAST MEDIA

            FUNNEL CLOUD REPORTED NEAR CHILTON HIGH SCHOOL.

0425 PM     TSTM WND DMG     1 S FREMONT             44.25N 88.86W
06/10/2005                   WAUPACA            WI   PUBLIC

            2 12 TO 24 INCH DIAMETER TREES DOWN

0440 PM     TSTM WND DMG     SHAWANO                 44.78N 88.59W
06/10/2005                   SHAWANO            WI   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE CITY.

0517 PM     TSTM WND DMG     15 NE WAUSAU            45.11N 89.41W
06/10/2005                   MARATHON           WI   LAW ENFORCEMENT

            TREES DOWN ON ROAD AT HIGHWAY 52 AND COUNTY HIGHWAY Q.

&&

MG

The radar

The Green Bay radar (KGRB), 63 km away, was scanning. The volume nearest the first event began at 01:12 UTC.

Open the radar archive at this moment

Event by event

3 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Winnebago

When
June 10, 7:10 PM CST
Where
Winnebago County, 4 mi ESE of Oshkosh
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
EMERGENCY MANAGER
Coordinates
44.000, -88.483

Tornado, Winnebago

When
June 10, 7:22 PM CST
Where
Winnebago County, 3 mi E of Oshkosh
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
EMERGENCY MANAGER
Coordinates
44.017, -88.483

Tornado, Winnebago

When
June 10, 7:48 PM CST
Where
Winnebago County, 3 mi E of Oshkosh
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
EMERGENCY MANAGER
Coordinates
44.017, -88.483

Thunderstorm Wind, Brown

When
June 10, 9:00 PM CST
Where
Brown County, 4 mi E of Bellevue
Measured
57 kt (66 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
44.433, -87.833

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458330, 5458331, 5458332, 5458333.